MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ECLIPSETM NEEDLE 25G X 5/8"TW; ECLIPSE NEEDLE

BD MEDICAL - DIABETES CARE BD ECLIPSETM NEEDLE 25G X 5/8"TW; ECLIPSE NEEDLE
Catalog Number 305829
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material#: 305829.Batch number#: 2271567.It was reported that the bd eclipse needle 25g x 5/8"tw had a safety mechanism failure.The following information was provided by the initial reporter: "we have had two needle sticks related to this needle and the safety mechanism breaking ad not latching." additional information provided: 1.Describe any patient harm, injury, complication or negative outcome that occurred because of the event.There was no patient harm related to the events.With the first needlestick the patient was affected because they had to have labs drawn for screening because they had already been given their vaccines when staff was stuck with the needle.2.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? yes ,we have pulled the affected lot number off of our shelves and replaced with back stock.We are able to ship all affected items back for inspection.3.Please confirm whether it is a contaminated/uncontaminated needle stick injury.This will be a contaminated needle, from the description above the needle was used to administer the vaccines needed ate the time of visit.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Samples received.
 
Additional Manufacturer Narrative
Investigation summary: 95 unused samples were received and tested by our quality team.The safety shield issue was verified with the photos provided by customer.After functional tests with all 95 of the shields there were no issues.The device history record review did expose possible root causes even though the issues were resolved.The root cause remains unknown and the manufacturer has been notified.

Brand Name
BD ECLIPSETM NEEDLE 25G X 5/8"TW
Common Device Name
ECLIPSE NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19533221
Report Number1920898-2024-00129
Device Sequence Number18068581
Product Code FMI
UDI-Device Identifier00382903058297
UDI-Public(01)00382903058297
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305829
Device Lot Number2271567
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown